Alert archive / Tennessee / Tornado Warnings in 1997
Tornado Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 19, 1997, 7:43 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 1997, 7:43 PM CDT (00:43 UTC)
- Expired
- May 19, 1997, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Lincoln County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:00 PM CDT | Thunderstorm Wind 50 | Flintville, TN | SKYWARN Spotter reported trees and large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 200043 RRA TORBNA TNC051-103-200145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CDT MON MAY 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY...SOUTHERN LINCOLN COUNTY AT 740 PM CDT RADAR INDICATED A POSSIBLE TORNADO ABOUT 7 MILES SOUTHEAST OF FAYETTEVILLE MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL MOVE CLOSE TO THE CITIES FLINTVILLE...LEXIE CROSSROADS...BELVIDERE AND SHOULD BE NEAR WINCHESTER BY 840 PM. THERE HAVE BEEN PUBLIC SIGHTINGS OF A SMALL TORNADO WITH THIS STORM IN SOUTHERN LINCOLN COUNTY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 19, 1:45 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 19, 1:45 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON MAY 19 1997 NMRS SHWRS/TSTMS DVLPG ACRS FA THIS AFTN...AND XPCT DVLPMT TO CONT TIL FROPA. CDFNT CURRNTLY NR IND-LIT-FTW SHUD PASS BNA VCNTY BY 06Z AND THEN BE WELL S OF FA BY 12Z TUE. PLENTY OF GUD MSTR (DWPTS NR 70) AND INSTBLTY TO WORK WITH...SPECLLY ALONG FRONTL BNDRY. SVR POTENTIAL ATTM NOT ALL THAT IMPRESSIVE. WUD ANTICIPATE NR CATEGORICL TNGT. FEW SHWRS MAY LINGR ARND SE ZNS ERY TUES BUT MST LKLY...PCPN WL BE OVR FOR MD-STATE. LO-LVL MSTR WL LKLY LINGR INTO ERY AFTN SO WUD XPCT CLDY MRNG - BECMG PC DURG AFTN. HI PRES AND DRY AMS SETTLES ON FA TUE AFTN SO SMOOTH SAILG XPCTD TUE NGT/WED. TEMP FAN/FWC MIXTURE. BNA 61/73/50/75 +100
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
Nearby
Tornado Warnings in Tennessee, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.